# SDR CALA9901453

- Difficulty date: October 31, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N12114
- Make and model: Boeing 757224
- Aircraft serial: 27556
- Engine: Rroyce RB211535E4
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Compressor
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: TO
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

SEVERAL EICAS MESSAGES AND TAT PROBE CAME ON DURING TAKEOFF ROLL.  A STRONG SMELL ENTERED THE CABIN AND THE PACKS OVERHEATED AFTER LIFT OFF.  ALSO, A RUMBLING NOISE WAS HEARD.  THE SMELL IN CABIN KEPT GETTING STRONGER AND AT 11,000 FEET THE CAPTAIN DECIDED TO RETURN TO EWR.  THE AIRCRAFT LANDED AT EWR WITHOUT INCIDENT.  TROUBLESHOOTING FOUND THE NR 1 ENGINE LEAKING OIL AT COMPRESSOR.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.
